question-icon

Swelling In The Feet. Taking Thyronorm For Hypothyroidism. Uterus Removal Surgery Done. High Blood Pressure

default
Posted on Fri, 7 Sep 2012
Question: i am taking Thyronorm (Thyroxine Sodium) - 50mcg after that I got Swelling in my feet
Report I dont have right now...
But Thyroid is 4.99
I had sugary 2 months back, now doc told that sugary is 100% successful. But I have thyroid problem and taking Thyronorm (Thyroxine Sodium) - 25mcg. Past two days i was taking Thyronorm (Thyroxine Sodium) - 50mcg. But now i got Swelling on feet. Please suggest me. After blood test Thyroid is (4.99)
doctor
Answered by Dr. Rahul Tawde (46 minutes later)
Hi,

Thanks for posting your query.

You forgot to mention what surgery was done on you.

Hypothyroidism can cause swelling of body and feet and also weight gain. If you are having swelling of feet it means hypothyroidism is not yet fully corrected.

Normally it takes 2-3 months for a patient to become euthyroid from hypothyroid state after starting thyroxine. So you have to wait for some more time till thyroid comes to normal. If swelling persists after thyroid tests have returned to normal then it means there is some other etiology for the problem, then you will have to consult your physician.

Thyronorm wouldn't cause swelling of feet.

Hope I have answered your query. Let me know if I can assist you further.

Regards,

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. Rahul Tawde (2 hours later)
Hello Doctor,
I was Uterus removal surgery.Now I am completely ok.

Shell I continue to take Thyronorm 25mcg OR Thyronorm 50mcg ?

Today i did one blood test (03/03/2012) - Blood report :
Random Blood Glucose Level is 151. (After morning break fast)
Hemoglobin level = 10gm
Uric acid = 8.95mg

My age = 50 Year. (Female)

Any medicine or diet suggestion from your side?
doctor
Answered by Dr. Rahul Tawde (37 minutes later)

Hi and thanks again,

The dose of thyroid is determined by the TSH values. If I were to be your treating doctor, I would suggest you to continue thyronorm at a dose of 50mcg per day. In addition, hematinic drugs to improve your hemoglobin will be beneficial. Please discuss with your physician to prescribe you the needed medications.

Regarding diet nothing specific is required, but it would be good if you can reduce intake of cauliflower, cabbage and soya bean from thyroid point of view. Include a diet containing low calories, low fat to reduce weight and keep sugars in check.

Uricacid levels are also high and you need to recheck the values after 2-3 months. If they remain high you may need medicine for it also.

Hope this answers your query. Let me know if you have any more queries. If all your queries are answered, please close this discussion.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Rahul Tawde (34 minutes later)
Sorry Doctor,

One last question I have.
I have high blood pressure, so I am taking medicine every day twice morning and evening after food.
So, shell I continue this medicine along with thyronorm 50mcg per day and hematinic drugs ?

I will come to clinic and show my all report after some days.
I am staying in Assam.
Thanks you so much.
doctor
Answered by Dr. Rahul Tawde (45 hours later)
Hi,

Thanks for writing back.
I am sorry for getting back late. Please take the medications for your high blood pressure along with thyroxine. But thyroxine has to be taken empty stomach early in the morning, hematinics in the afternoon or night and medications for your high blood pressure as advised by your physician.

I hope I have addressed your concerns. Please close this discussion if you have no more questions.

Regards

Above answer was peer-reviewed by : Dr. Aparna Kohli
doctor
Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Swelling In The Feet. Taking Thyronorm For Hypothyroidism. Uterus Removal Surgery Done. High Blood Pressure

Hi,

Thanks for posting your query.

You forgot to mention what surgery was done on you.

Hypothyroidism can cause swelling of body and feet and also weight gain. If you are having swelling of feet it means hypothyroidism is not yet fully corrected.

Normally it takes 2-3 months for a patient to become euthyroid from hypothyroid state after starting thyroxine. So you have to wait for some more time till thyroid comes to normal. If swelling persists after thyroid tests have returned to normal then it means there is some other etiology for the problem, then you will have to consult your physician.

Thyronorm wouldn't cause swelling of feet.

Hope I have answered your query. Let me know if I can assist you further.

Regards,